MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL DEVICES CO., LTD. SUZHOU RELION® PEN NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL DEVICES CO., LTD. SUZHOU RELION® PEN NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 320617
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter e-mail: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the relion® pen needle broke off after reinserting it.This complaint was created to capture the 2nd of 2 related incidents.The following information was provided by the initial reporter: "needle.Broke fell to floor.".
 
Additional Manufacturer Narrative
H6: investigation summary customer returned a single used 6mm, 31 gauge pen needle.The lot could not be confirmed as no teardrop label was provided.The patient end of the cannula was found to have broken off at its base.Saline from a test pen could still exit from the pen needle.Dhr was reviewed and there were not any qns or other events that could be related to this complaint.Based on the samples received, embecta was able to confirm the customer¿s indicated failure of a broken pen needle cannula.The root cause of the patient end of the cannula breaking is most likely unexpectedly high forces applied across the cannula during use.H3 other text : see h10.
 
Event or Problem Description
 
Event or Problem Description
It was reported that the relion® pen needle was unable to deliver medication.The following information was provided by the initial reporter: consumer reported found 1 needle clogged while injecting.
 
Additional Manufacturer Narrative
H6: investigation summary: customer returned a single used 6mm, 31 gauge pen needle.The lot could not be confirmed as no teardrop label was provided.The patient end of the cannula was found to have broken off at its base.Saline from a test pen could still exit from the pen needle.Dhr was reviewed and there were not any qns or other events that could be related to this complaint.Based on the samples received, embecta was unable to confirm the customer¿s indicated failure of a needle clog.Root cause cannot be determined at this time as the issue is unconfirmed.
 
Additional Manufacturer Narrative
Correction: after further evaluation of the complaint, it has been determined that the previously submitted report supplemental mdr 6987071 with mfr# for unable to deliver insulin/medication was sent in error.Therefore supplemental mdr 6987071 with mfr# is void as a result due to the incorrect mfr#.A new supplemental mdr for unable to deliver insulin/medication with the correct mfr# 3014704491-2022-00583 has been submitted, please reference correction supplemental mdr 10869404 with mfr# 3014704491-2022-00583 for your records.
 
Event or Problem Description

Brand Name
RELION® PEN NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL DEVICES CO., LTD. SUZHOU
no.1 liangpu street
suzhou industrial park
suzhou 21512 6
CH  215126
Manufacturer (Section G)
BECTON DICKINSON MEDICAL DEVICES CO., LTD. SUZHOU
no.1 liangpu street
suzhou industrial park
suzhou 21512 6
CH   215126
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15795150
Report Number3014704491-2022-00567
Device Sequence Number14621394
Product Code FMI
UDI-Device Identifier80382903206175
UDI-Public(01)80382903206175
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K213478
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2026
Device Catalogue Number320617
Device Lot Number1232500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2022
Supplement Date Received by Manufacturer01/19/2023
01/19/2023
09/26/2024
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date02/02/2023
02/07/2023
09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown